Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 2, NWS Boston/Norton, MA

April 22, 2010Bristol County, Norfolk County, Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Apr 22, 2010, 3:20 PM EDT for Bristol County, Norfolk County, Plymouth County, Massachusetts. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2010, 3:20 PM EDT (19:20 UTC)
Expired
Apr 22, 2010, 4:15 PM EDT
In force
55 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Bristol County, MA, Norfolk County, MA, Plymouth County, MA

The radar

The Boston radar (KBOX), 38 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 3:54 PM EDTTSTM WND DMGEast Bridgewater, MAWIRES DOWN ON PARK AVE AND RTE 106

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2010-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2010-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WUUS51 KBOX 221920
SVRBOX
MAC005-021-023-222015-
/O.NEW.KBOX.SV.W.0002.100422T1920Z-100422T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
320 PM EDT THU APR 22 2010

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
  NORTH CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
  NORTHERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...PLYMOUTH...BROCKTON...

* UNTIL 415 PM EDT

* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BROCKTON...AND WAS MOVING EAST AT 25 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...WEST BRIDGEWATER...
  WHITMAN...EAST BRIDGEWATER...BRIDGEWATER...HANSON...HALIFAX...
  PEMBROKE...PLYMPTON...KINGSTON AND DUXBURY.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.

&&

LAT...LON 4182 7054 4204 7116 4214 7110 4207 7064
      4200 7059 4198 7064 4195 7063 4195 7061
      4195 7059 4193 7054 4185 7052
TIME...MOT...LOC 1920Z 291DEG 24KT 4206 7102

$$

BELK
2 follow-up statements
421 
WWUS51 KBOX 221950
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
350 PM EDT THU APR 22 2010

MAC005-021-023-222015-
/O.CON.KBOX.SV.W.0002.000000T0000Z-100422T2015Z/
NORFOLK MA-PLYMOUTH MA-BRISTOL MA-
350 PM EDT THU APR 22 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT 
FOR NORTH CENTRAL BRISTOL AND NORTHERN PLYMOUTH COUNTIES IN SOUTHEAST
MASSACHUSETTS...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HALIFAX...OR 9 MILES NORTHWEST OF PLYMOUTH...MOVING EAST
AT 25 MPH.  THIS THUNDERSTORM HAS MOVED OUT OF NORFOLK COUNTY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLYMPTON...KINGSTON AND DUXBURY

LAT...LON 4182 7054 4204 7116 4214 7110 4207 7064
      4200 7059 4198 7064 4195 7063 4195 7061
      4195 7059 4193 7054 4185 7052
TIME...MOT...LOC 1949Z 290DEG 20KT 4201 7083

$$

BELK
359 
WWUS51 KBOX 222018
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT THU APR 22 2010

MAC005-021-023-222028-
/O.EXP.KBOX.SV.W.0002.000000T0000Z-100422T2015Z/
NORFOLK MA-PLYMOUTH MA-BRISTOL MA-
418 PM EDT THU APR 22 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NORFOLK COUNTY IN
EASTERN MASSACHUSETTS...AND NORTH CENTRAL BRISTOL AND NORTHERN
PLYMOUTH COUNTIES IN SOUTHEAST MASSACHUSETTS HAS EXPIRED...

LAT...LON 4182 7054 4204 7116 4214 7110 4207 7064
      4200 7059 4198 7064 4195 7063 4195 7061
      4195 7059 4193 7054 4185 7052
TIME...MOT...LOC 1950Z 290DEG 20KT 4201 7082

$$

BELK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:15 PM EDT, 5 minutes earlier.

Area forecast discussion, Apr 22, 3:15 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
315 PM EDT THU APR 22 2010

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION EARLY TONIGHT...
BRINGING SHOWERS AND THUNDERSTORMS.  DRY AND PLEASANT WEATHER LOOKS
TO RETURN FRIDAY AND SATURDAY WITH TEMPERATURES A BIT ABOVE NORMAL.
THE WEATHER LOOKS TO BECOME UNSETTLED LATE THIS WEEKEND INTO EARLY
NEXT WEEK ALONG WITH MORE SEASONABLE TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS AND AREAS OF THUNDERSTORMS DEVELOPING ALONG THE SEA BREEZE
FRONT ACROSS E MA/N RI. GOOD DEWPT DISCONTINUITY SET UP...WITH
DEWPTS AROUND 50 S OF SEA BREEZE FRONT...WHILE DROPPING TO THE 30S
ACROSS N MA/S NH. LOW TOPPED CONVECTION AS WELL THANKS TO THE VERY
COLD AIR ALOFT. NOTED -26C AT 500 HPA ON THE 12Z KCHH SOUNDING.

C/G LIGHTNING BECOMING PROMINENT ACROSS THE SOUTH SHORE OF MA INTO
N RI. HAVE RECEIVED REPORTS OF PEA SIZE HAIL IN CUMBERLAND RI AND
CLOSE TO 3/4 INCH HAIL IN NORTH PROVIDENCE. MORE SHOWERS AND
SCATTERED THUNDERSTORMS ALSO DEVELOPING ALONG PRE FRONTAL TROUGH.
COULD SEE A COUPLE OF THUNDERSTORMS PRODUCE LOCALLY HEAVY
RAINFALL...HAIL AND STRONG DAMAGING WINDS.

HAVE SENT A QUICK AFTERNOON UPDATE TO BRING POPS UP TO CATEGORICAL
AS WELL AS CAT THUNDERSTORMS ACROSS S CENTRAL NH/E MA/RI/NE CT
THROUGH THIS EVENING. TEMPS MADE IT UP TO AROUND 70 DEGREES ACROSS
INTERIOR EASTERN MA AS WELL AS THE LOWER AND CENTRAL CT VALLEY THIS
AFTERNOON...WHICH HAS HELPED THE CONVECTION DEVELOP.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
TONIGHT...
ANY SCATTERED SHOWERS/THUNDERSTORMS SHOULD EXIT THE COASTAL PLAIN
THIS EVENING ALONG WITH THE COLD FRONT.  OTHERWISE...SHOULD SEE
PARTIAL CLEARING ACROSS THE REGION BUT CLOUDS MAY LINGER A BIT
ACROSS THE EASTERN SECTIONS AND ESPECIALLY ACROSS THE CAPE/ISLANDS.
LOWS SHOULD RANGE FROM THE MID TO UPPER 30S ACROSS SOUTHWEST
NH/NORTHWEST MA...TO THE 40S ELSEWHERE.

FRIDAY...
NORTHWEST FLOW BEHIND THE COLD FRONT WILL RESULT IN MAINLY A DRY AND
BEAUTIFUL LATE APRIL DAY.  PARTLY SUNNY SKIES ARE EXPECTED...BUT WE
MAY SEE A PERIOD OF MOSTLY CLOUDY SKIES DEVELOP DURING THE AFTERNOON
ACROSS PARTS OF THE COASTAL PLAIN AND PARTICULARLY THE CAPE AND
ISLANDS.  THIS A RESULT OF LINGERING MID LEVEL MOISTURE AND STEEP
LAPSE RATES.  THERE IS A LOW PROBABILITY OF A FEW SPRINKLES ACROSS
OUR EASTERN ZONES...BUT DID NOT INSERT THEM INTO THE FORECAST AT
THIS TIME.  REGARDLESS...STILL EXPECT A PLEASANT DAY WITH HIGHS IN
THE MID 60S ACROSS MUCH OF THE REGION ALTHOUGH IT WILL BE A FEW
DEGREES COOLER ACROSS THE HIGHER TERRAIN/CAPE/ISLANDS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE MODELS ARE IN GOOD AGREEMENT INTO SATURDAY THEN WE HAVE SEVERAL
DIFFERENT SOLUTIONS REGARDING A COMPLEX SYSTEM EARLY NEXT WEEK.
LOTS OF UNCERTAINTY WITH THIS FORECAST.

FRIDAY NIGHT AND SATURDAY...HIGH PRESSURE OVER SOUTHERN NEW ENGLAND
FRIDAY NIGHT MOVES OFFSHORE SATURDAY RESULTING IN MOSTLY CLEAR SKIES
AND SLIGHTLY ABOVE NORMAL TEMPS.

22/00Z GFS AND GFS ENSEMBLE MEAN ARE FARTHEST SOUTH WITH THE TRACK
OF THE WEAK LOW PRESSURES...SOUTH OF LONG ISLAND.  THE 21/12Z ECMWF
TAKES ITS LOW TRACK THROUGH THE SAINT LAWRENCE VALLEY THOUGH THE
RECENT 22/00Z ECMWF RUN BRINGS THE LOW ALONG THE SOUTH COAST OF
SOUTHERN NEW ENGLAND...AND HAS SUPPORT FROM THE GGEM AS WELL.  DUE
TO THE HIGH LEVEL OF UNCERTAINTY IN THIS TRACK...HAVE MADE FEW
CHANGES FROM THE PREVIOUS FORECAST...KEEPING AT LEAST A CHANCE OF
SHOWERS INTO MONDAY NIGHT.  SEASONABLE TEMPERATURES.

TUESDAY AND WEDNESDAY...UNCERTAINTY CONTINUES WITH THE PLACEMENT OF
AN UPPER LEVEL LOW WITH THE 22/00Z ECMWF KEEPING IT IN QUEBEC AND
THE 22/00Z GFS DROPPING IT SOUTH THROUGH SOUTHERN NEW ENGLAND.
GIVEN THE UNCERTAINTY...HAVE KEPT SLIGHT CHANCE TO CHANCE POPS IN.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THROUGH THIS EVENING...MODERATE CONFIDENCE OF MAINLY VFR CONDITIONS.
WILL SEE MVFR CIGS/VSBYS IN BRIEF DOWNPOURS FROM DEVELOPING SHOWERS
AND TSTMS. SMALL HAIL HAS ALSO BEEN REPORTED ACROSS RI/SE MA. WILL
SEE CONVECTION CONTINUE THROUGH AROUND 01Z AS COLD FRONT PUSHES
THROUGH.

AT KBOS...WINDS HAVE BECOME ONSHORE AT LOGAN...ALONG WITH
THUNDERSTORMS IN THE VICINITY OF THE AIRPORT. AIRPORT WEATHER
WARNING HAS BEEN ISSUED THROUGH 6 PM FOR C/G LIGHTNING.

TONIGHT...ANY LEFTOVER SHOWERS WILL PUSH OFFSHORE BY MIDNIGHT...
THOUGH MAY LINGER A LITTLE LONGER ON THE CAPE AND ISLANDS. MAY SEE
LOCAL MVFR CIGS/VSBYS WITH ANY LEFTOVER PRECIP. OTHERWISE...EXPECT
GENERALLY HIGH CONFIDENCE OF VFR CONDITIONS.  LOW PROBABILITY OF
MVFR CIGS FOR KFMH/KHYA/KACK TERMINALS OVERNIGHT.

FRIDAY...LOCAL MVFR CIGS ON THE CAPE AND ISLANDS EARLY...OTHERWISE
EXPECT VFR CONDITIONS. NW WINDS MAY GUST UP TO 20-25 KT WITH HIGHEST
WINDS ON THE CAPE AND ISLANDS.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

THURSDAY NIGHT THROUGH SATURDAY...MEDIUM TO HIGH CONFIDENCE FOR VFR.

SUNDAY AND MONDAY...LOW TO MEDIUM CONFIDENCE VFR.  CONDITIONS MAY
DETERIORATE TO MVFR LATE SUNDAY AND CONTINUE INTO MONDAY.

&&

.MARINE...
TODAY...EXPECT A SOUTHERLY COMPONENT TO THE WINDS OUT AHEAD OF AN
APPROACHING COLD FRONT.  HOWEVER...GRADIENT WILL BE WEAK ENOUGH TO
KEEP WINDS AND SEAS WELL BELOW SCA THRESHOLDS.  SCATTERED
AFTERNOON/EVENING CONVECTION WILL GENERALLY REMAIN OVER THE
LAND...BUT AN ISOLATED STORM OR TWO CAN NOT BE RULED OUT ACROSS THE
NEAR SHORE WATERS.

TONIGHT...WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE COLD FRONT
LATE TONIGHT.  A PERIOD OF NORTHWEST 20 TO 25 KNOT WIND GUSTS ARE
EXPECTED BEHIND THE FRONT.  ITS TOO MARGINAL TO HOIST A SCA FOR LATE
IN THE SECOND PERIOD AT THIS POINT.  HOWEVER...WE MAY NEED ONE FOR A
FEW HOURS ESPECIALLY ACROSS THE SOUTHERN WATERS LATE.

FRIDAY...NORTHWEST 20 TO 25 KNOT WIND GUSTS ARE EXPECTED IN THE
MORNING BUT THESE SHOULD DIMINISH LATER IN THE AFTERNOON.  SEAS
ACROSS THE OUTER-WATERS SHOULD MAINLY BE IN THE 3 TO 4 FOOT
RANGE...BUT SOME MARGINAL 5 FOOT SEAS ARE POSSIBLE ACROSS OUR
SOUTHERN OUTER-WATERS.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

WINDS AND SEAS REMAIN RELATIVELY LIGHT THROUGH SUNDAY. FIVE TO SIX
FOOT SEAS COULD LINGER ACROSS THE OUTER WATERS SOUTH AND EAST OF
CAPE COD AND NANTUCKET...BUT CONFIDENCE IS NOT HIGH.  WINDS AND SEAS
SHOULD INCREASE SUNDAY NIGHT INTO MONDAY ACROSS THE SOUTH COASTAL
WATERS AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANK/RLG
NEAR TERM...EVT
SHORT TERM...FRANK
LONG TERM...RLG
AVIATION...EVT/RLG
MARINE...FRANK/RLG
Hazardous weather outlook, Apr 22, 3:41 AM EDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
341 AM EDT THU APR 22 2010

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-230745-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
341 AM EDT THU APR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...
SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE
ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS POSSIBLE LATE THIS MORNING INTO THIS
AFTERNOON ACROSS EASTERN CONNECTICUT...RHODE ISLAND...AND
SOUTHEASTERN MASSACHUSETTS. THE STRONGEST OF THESE STORMS MAY PRODUCE
SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-230745-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
341 AM EDT THU APR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Apr 22, 2:19 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
219 PM EDT THU APR 22 2010

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-230000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT
219 PM EDT THU APR 22 2010

...SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON...

UNSEASONABLY WARM TEMPERATURES IN THE 60S WILL FUEL SHOWERS AND
ISOLATED THUNDERSTORMS THIS AFTERNOON. PEOPLE WITH OUTDOOR INTERESTS
THIS AFTERNOON SHOULD REMAIN ALERT AS SHOWERS AND THUNDERSTORMS COULD
DEVELOP RIGHT OVERHEAD. WHILE LIGHTNING IS EXPECTED TO BE
INFREQUENT...IT WILL STILL BE A RISK WHICH COULD STRIKE WITH LITTLE
OR NO WARNING. SMALL HAIL COULD ALSO ACCOMPANY THE STRONGEST
THUNDERSTORMS THIS AFTERNOON.

THE MAIN PERIOD OF CONCERN WILL BE THROUGH 8 PM. ONCE THE SUN SETS
THIS EVENING...THE INTENSITY OF THESE SHOWERS AND ANY THUNDERSTORMS
WILL RAPIDLY DIMINISH.

BELK
Special weather statement, Apr 22, 2:45 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
245 PM EDT THU APR 22 2010

MAZ013-017-018-020-RIZ001-002-221945-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE
RI-SOUTHERN BRISTOL MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-
245 PM EDT THU APR 22 2010

AT 243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH AND SMALL HAIL 2 MILES WEST OF PLAINVILLE...OR ABOUT 3 MILES
NORTHWEST OF NORTH ATTLEBOROUGH...MOVING EAST AT 10 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...PLAINVILLE...NORTH
  ATTLEBOROUGH...ATTLEBOROUGH...MANSFIELD...NORTON...WEST
  BRIDGEWATER...TAUNTON...RAYNHAM...FREETOWN...EASTON...DIGHTON...
  BRIDGEWATER AND BERKLEY.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

BELK
Local storm report, Apr 22, 3:11 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
311 PM EDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     LIGHTNING        BROCKTON                42.08N 71.03W
04/22/2010                   PLYMOUTH           MA   AMATEUR RADIO

            HOUSE FIRE ON NORTH MAIN STREET CAUSED BY LIGHTING STRIKE

&&

WSIMPSON
Local storm report, Apr 22, 3:18 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
318 PM EDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     LIGHTNING        BROCKTON                42.08N 71.03W
04/22/2010                   PLYMOUTH           MA   AMATEUR RADIO

            HOUSE FIRE ON NORTH MAIN STREET CAUSED BY LIGHTING STRIKE

0300 PM     HAIL             NORTH PROVIDENCE        41.86N 71.46W
04/22/2010  E0.75 INCH       PROVIDENCE         RI   FIRE DEPT/RESCUE

            PENNY SIZE HAIL

&&

WSIMPSON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:15 PM EDTSevere Thunderstorm WarningBOXBristol, Essex42 days
Apr 22, 3:33 PM EDTSpecial Marine WarningBOX42 min
Apr 22, 4:01 PM EDTAreal Flood AdvisoryBOXBristol64 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.